It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-12-2007, 12:56 PM   #1
Veteran
(male)
 
Join Date: Apr 2005
Posts: 404
Junior77 HB User
Is my multivitamin making me sick?

Hi, this past week I've been feeling dizzy/weak/and vomiting. I'm wondering if this is my multivitamin making me sick? I'm taking a centrum capsule every morning after food. Should I start taking it at night to see if this is what's really making me sick?

 
Old 01-12-2007, 11:13 PM   #2
Junior Member
(female)
 
Join Date: Jan 2004
Location: Houston, Texas
Posts: 27
brandini HB User
Re: Is my multivitamin making me sick?

Nope, Centrum is one of the crappiest fake vitamins you could possibly buy. It is doing nothing but going straight through your system and dumping out into your urine. If it is making you sick I would only guess that it's your body's way of saying buy a good multiple vitamin that actually works. Sorry I work in a vitamin store and it seems so many people buy this vitamin that don't know about vitamins, unfortunately you are a victim of television advertising. Please go to a vitamin store and get something that is nourishing to your body.

 
Sponsors Lightbulb
   
Old 01-13-2007, 06:35 AM   #3
Inactive
(female)
 
Join Date: Dec 2006
Posts: 406
music12 HB User
Re: Is my multivitamin making me sick?

I doubt that it is the vitamin that is producing those particular symptoms. I do agree that there are better multi vitamin choices out there. You might consider a food based natural vitamin. Do you live near a Whole Foods or other HFS? If so, that would be a good place to look.

Ballady

 
Old 01-13-2007, 12:06 PM   #4
Veteran
(male)
 
Join Date: Apr 2005
Posts: 404
Junior77 HB User
Re: Is my multivitamin making me sick?

thanks. Yes I know Centrum isn't the best multivitamin out there but I thought it was better then nothing for right now. I haven't done my homework in seeing what's out there better then Centrum. So I guess I can start here by asking what multivitiman would u suggest since u know a lot about them?

 
Old 01-13-2007, 02:11 PM   #5
Senior Veteran
(female)
 
Join Date: Mar 2004
Location: East Coast
Posts: 627
twiceblessed HB User
Re: Is my multivitamin making me sick?

I took doubt your Centrum is causing these symptoms. Nausea? Maybe. But dizzy/weak/vomitting? Doubtful.

I will be interested to hear our vitamin store seller's recommendation as well.

 
Old 01-14-2007, 10:44 AM   #6
Junior Member
(female)
 
Join Date: Jan 2004
Location: Houston, Texas
Posts: 27
brandini HB User
Re: Is my multivitamin making me sick?

There is some good one's called "Alive" or "Source of Life", what makes them good is they are whole food based. If you can find Alive it's a really good one because it has vitamins, minerals, Fruits, vegetables, digestive enzymes, mushrooms, and alot of other really great things. The pills are big but it's because they pack all the really good stuff into them. Most really good vitamins you have to take more than one of them so if your looking for a one a day expect to not get the most out of it. Also, spread them out throughout the day and don't take them all at the same time. It says to take 3 a day but really 2 a day is a good amount. If you don't spread them out then you will waste some of the B-vitamins since you body only uses what it needs and dumps the rest. You will know if you take them all at the same time and you urinate dark yellow.

 
Old 01-17-2007, 10:35 PM   #7
Newbie
(male)
 
Join Date: Jan 2007
Location: Richmond, BC, Canada
Posts: 4
Sunday! HB User
Re: Is my multivitamin making me sick?

I never realized that about the timing. I see there are a lot of 'time released' vitamin C capsules out there, which I take, never seen that for B. I've never seen Alive or Source of Life, I live in western canada and perhaps they're just not available. Any other recommendations? I have a vitamin store about 2 minutes from my work that I could visit, but I've been there before and everything the owner/operator seems to recommend to me is much more expensive than anything else I've ever seen. Not doubting him for that just seems a little .. suspiscious perhaps?

 
Old 01-22-2007, 05:59 PM   #8
Junior Member
(female)
 
Join Date: Jan 2004
Location: Houston, Texas
Posts: 27
brandini HB User
Re: Is my multivitamin making me sick?

Any "whole food" based multi vitamin should be great.

 
Old 02-13-2007, 04:55 PM   #9
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 191
noodles3 HB User
Re: Is my multivitamin making me sick?

I don't take vitamins in the am since I get sick from them. I need to take them with food later in the day so I understand feeling nausea from vits. It does happen to some of us. If money isn't an issue Dr Weil makes vitamins that you might want to look into. Very pricey though.

 
Old 02-14-2007, 05:42 PM   #10
Senior Member
(female)
 
Join Date: Sep 2006
Location: Ferndale, MI USA
Posts: 101
thyme2b HB User
Re: Is my multivitamin making me sick?

There's another possibility and that's that the fillers or other substances in the vitamins could be making you sick. Do you have any allergies? There are vitamins that say "no wheat, soy, corn, dairy, gluten, etc" If you are allergic to something, it could cause the symptoms you mention.

I've taken medicines that "aren't supposed to make you dizzy" and was dizzy as all get out. I mean, so dizzy that I acted drunk (and I don't drink). Have you started any medications recently?

 
Old 02-14-2007, 10:07 PM   #11
Veteran
(male)
 
Join Date: Apr 2005
Posts: 404
Junior77 HB User
Re: Is my multivitamin making me sick?

yes I'm on psych meds right now for schizophrenia. I'm taking prozac and geodon.

 
Old 02-15-2007, 08:19 AM   #12
Newbie
(female)
 
Join Date: Feb 2007
Location: North Carolina
Posts: 1
petameta55 HB User
Re: Is my multivitamin making me sick?

Quote:
Originally Posted by brandini View Post
Any "whole food" based multi vitamin should be great.
I hope I am posting correctly!

I have severe Restless Legs and started taking vitamins for it. It has helped from day one, but I get so nauseous from my vitamins I have had to stop them for a few days! I thought I had a stomach virus! I need to start back on them, though, because RLS is absolutely the most horrible thing!

Does GNC sell whole food vitamins? I have a GNC in my mall.

Thanks!

 
Old 02-15-2007, 05:56 PM   #13
Senior Member
(female)
 
Join Date: Sep 2006
Location: Ferndale, MI USA
Posts: 101
thyme2b HB User
Re: Is my multivitamin making me sick?

Quote:
Originally Posted by Junior77 View Post
yes I'm on psych meds right now for schizophrenia. I'm taking prozac and geodon.
You may want to ask your doctor and/or pharmacist about these and also about the possibile interactions with supplements. If you get a "no" for an answer, you may still want to do your own research or perhaps post on the appropriate healthboard to see if anyone else has had these side effects with these meds.

 
Old 03-13-2007, 08:45 AM   #14
Senior Veteran
(female)
 
Join Date: Feb 2006
Location: texas
Posts: 510
cvoor HB User
Re: Is my multivitamin making me sick?

Gnc Womens ultra mega vitamins are good, I take them, and they made me feel better than the Centrum. They have 500mg Calcium, 80mg B complex, fruit anti oxidants blend. You take 2 a day, morning and afternoon or evening. Timed release. With Centrum I was still tired, weak, fatigued, and GNC gives me more energy, calms me, helps with the joint pain.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need a good multivitamin Ultraseamus Vitamins & Supplements 2 11-06-2008 11:43 AM
Started to take a Multivitamin Rain820 Vitamins & Supplements 0 10-03-2008 07:35 AM
stress is making me sick what can i do darksamurai Stress 3 07-07-2008 10:53 PM
flaxseed oil with multivitamin Imjustakiid Acne 2 03-11-2007 10:45 AM
He is making me feel like I'm insane; help! nannie8 Mental Health 4 10-29-2005 09:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 08:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!